A sparse quasi newton update derived variationally with a nondiagonally weighted frobenius norm

Research output: Contribution to journalArticle

1 Downloads (Pure)

Abstract

The problem of symmetric sparse updating is considered from a variational point of view and a new class of sparse symmetric quasi Newton updating formulae is derived. This class results from the use of a nondiagonally weighted Frobenius norm. The computation of the update involves only one positive definite and symmetric linear system that has the same sparsity pattern as the problem itself.

Original languageEnglish
Pages (from-to)425-433
Number of pages9
JournalMathematics Of Computation
Volume37
Issue number156
DOIs
Publication statusPublished - 1 Jan 1981

    Fingerprint

Keywords

  • Matrix updating
  • Nonlinear optimization
  • Sparsity

Cite this